Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 41, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Sep 12, 2008, 2:17 PM CDT for Clay County, Kansas. It took effect at Sep 13, 2008, 12:08 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 2:17 PM CDT (19:17 UTC)
- In effect from
- Sep 13, 2008, 12:08 PM CDT
- Expired
- Sep 13, 2008, 2:24 PM CDT
- In force
- 2 hr
- Issued by
- NWS Topeka, KS
- Flood severity
- Minor
County Clay County, KS
The radar
The Topeka radar (KTWX), 89 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 14.70 ft at Sep 13, 2008, 3:00 PM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KTOP 121917 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 217 PM CDT FRI SEP 12 2008 ...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-130317- /O.NEW.KTOP.FL.W.0041.080913T1122Z-080915T0448Z/ /CYCK1.1.ER.080913T1122Z.080914T0000Z.080914T1648Z.NO/ 217 PM CDT FRI SEP 12 2008 THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A * FLOOD WARNING FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM SATURDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:00 PM FRIDAY THE STAGE WAS 10.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 17.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
4 follow-up statements
000 WGUS83 KTOP 122207 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 507 PM CDT FRI SEP 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS.. REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC029-130607- /O.EXT.KTOP.FL.W.0036.000000T0000Z-080914T0632Z/ /JMSK1.1.ER.080913T0100Z.080913T0600Z.080913T1232Z.NO/ 507 PM CDT FRI SEP 12 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO CREEK NEAR JAMESTOWN. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY MORNING. * IMPACT...AT 16.9 FEET...FARM FIELD ALONG THE NORTH BANK OF THE BUFFALO CREEK FLOODS. $$ KSC027-130607- /O.CON.KTOP.FL.W.0041.080913T1122Z-080915T0448Z/ /CYCK1.1.ER.080913T1122Z.080914T0000Z.080914T1648Z.NO/ 507 PM CDT FRI SEP 12 2008 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM SATURDAY MORNING TO SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 4:00 PM FRIDAY THE STAGE WAS 11.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 17.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * IMPACT...AT 17.0 FEET...FLOODING OCCURS BETWEEN 16TH...17TH AND 18TH ROADS AND BETWEEN LIMESTONE AND OSAGE ROADS. $$
000 WGUS83 KTOP 130206 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 906 PM CDT FRI SEP 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC029-131006- /O.EXT.KTOP.FL.W.0036.000000T0000Z-080914T0054Z/ /JMSK1.1.ER.080913T0224Z.080913T0600Z.080913T0654Z.NO/ 906 PM CDT FRI SEP 12 2008 THE FLOOD WARNING CONTINUES FOR THE BUFFALO CREEK NEAR JAMESTOWN. * UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:00 AM FRIDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 16.3 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS ALONG THE CREEK AS THE SOUTH BANK OVERFLOWS. $$ KSC027-131006- /O.EXT.KTOP.FL.W.0041.080913T1048Z-080914T0900Z/ /CYCK1.1.ER.080913T1048Z.080913T1200Z.080913T2100Z.NO/ 906 PM CDT FRI SEP 12 2008 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 PM FRIDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 15.2 FEET BY SATURDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY AFTERNOON. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$
000 WGUS83 KTOP 131033 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 533 AM CDT SAT SEP 13 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS... REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC027-131833- /O.EXT.KTOP.FL.W.0041.080913T1708Z-080914T0900Z/ /CYCK1.1.ER.080913T1708Z.080913T1800Z.080913T2100Z.NO/ 533 AM CDT SAT SEP 13 2008 THE FLOOD WARNING CONTINUES FOR THE REPUBLICAN RIVER AT CLAY CENTER. * FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 AM SATURDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 15.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$
000 WGUS83 KTOP 131924 FLSTOP FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 224 PM CDT SAT SEP 13 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN KANSAS... BUFFALO CREEK NEAR JAMESTOWN AFFECTING CLOUD COUNTY REPUBLICAN RIVER AT CLAY CENTER AFFECTING CLAY COUNTY SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS. SHALLOW FLOWING WATER CAN WASH A CAR FROM THE ROADWAY. ALSO...THE ROADBED MAY BE WASHED OUT UNDER THE WATER. STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO AND LOCAL MEDIA. KSC029-131954- /O.CAN.KTOP.FL.W.0036.000000T0000Z-080914T0054Z/ /JMSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 224 PM CDT SAT SEP 13 2008 THE FLOOD WARNING IS CANCELLED FOR THE BUFFALO CREEK NEAR JAMESTOWN. * AT 2:00 PM SATURDAY THE STAGE WAS 15.1 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.2 FEET BY SUNDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING BEGINS ALONG THE CREEK AS THE SOUTH BANK OVERFLOWS. $$ KSC027-131954- /O.CAN.KTOP.FL.W.0041.000000T0000Z-080914T0900Z/ /CYCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 224 PM CDT SAT SEP 13 2008 THE FLOOD WARNING IS CANCELLED FOR THE REPUBLICAN RIVER AT CLAY CENTER. * AT 2:00 PM SATURDAY THE STAGE WAS 14.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.7 FEET THIS EVENING. * IMPACT...AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING OCCURS FROM HIGHWAY 24 TO MILFORD LAKE. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Sep 12, 11:36 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 12, 11:36 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1136 AM CDT FRI SEP 12 2008 .UPDATE... UPDATE FOR AFTERNOON WEATHER AND 18Z AVIATION. && .DISCUSSION... GOING FORECAST IN GREAT SHAPE THIS MRNG. WIDESPREAD RAIN...SOME LOCALLY HEAVY...CONT IN DEEP TROP PLUME FM THE DESERT SW INTO THE CNTRL PLAINS. LATEST DETERMINISTIC AND ENSEMBLE FORECAST INDC THIS TREND WILL CONT TODAY...BUT THE WIDESPREAD ACTIVITY MAY LIFT A LITTLE FARTHER NORTH THROUGH THE DAY. SFC LO OF 1010MB WAS CURRENTLY OVR S-CNTRL KS WITH A WRMFNT EWD INTO E-CNTRL KS. THIS SFC LO IS PROGGED TO TRACK NEWD THRU THE CWA DURING THE AFTN ALNG WITH THE WRMFNT LIFTING A LITTLE FARTHER NORTH. ENHANCED WIND FIELD ARND THE PV OVR CNTRL KS CREATING A FAVORABLE LO LVL SHEAR ENVIRONMENT FOR ROTATING STORMS AND THIS HAS ALREADY BEEN SEEN WITH A STORM EARLIER IN LYON COUNTY. THUS MAIN CHANGE TO GOING FORECAST WAS TO UPDATE THE HWO FOR THE MENTION OF ISOLATED TORNADOES THIS AFTN. OTHERWISE...LOWERED GOING HIGHS A TOUCH IN THE NW WHERE PERSISTENT RAIN AND COOL NERLY LO LVL FLOW SHLD CONT. NEW ZFP/GRIDS ALREADY OUT. && .AVIATION... WIDESPREAD MVFR CONDS ASSOCIATED WITH THE DEEP MOISTURE FEED AND ONGOING PRECIPITATION. THIS IS EXPECTED TO CONTINUE AT LEAST THRU 06Z TONIGHT WITH LO LVL FLOW TURNS MORE NWRLY AND THE LO LEVEL DRY A BIT. THUS WL CONT THE PRECIP AND MVFR CONDS THRU THAT TIME. SOME IFR NOTED THIS MRNG WITH THE HEAVIEST RAINFALL AND WL HANDLE THAT WITH TEMPO GROUPS AND SHORT TERM UPDATES FOR HEAVIER BANDS MOVING THRU. && .PREV DISCUSSION... /ISSUED 339 AM CDT FRI SEP 12 2008/ DISCUSSION... RAINFALL DURATION AND RATE IS THE MAIN ISSUE FOR THIS FORECAST. 00Z UPPER AIR DATA AND OVERNIGHT WATER VAPOR IMAGERY SHOWING UPPER LOWS NEAR SLC AND THE NORTHERN BAJA WITH 50-60M 500MB HEIGHT FALLS IN BRITISH COLUMBIA. DEEP MOISTURE WAS ENTRENCHED OVER THE CENTRAL AND SOUTHERN PLAINS...WITH 1.75 TO 2 INCH PRECIPITABLE WATER VALUES FROM MAF TO TOP TO ILX AND POINTS SOUTHWARD. A MODIFIED COLD FRONT WAS STRETCHING FROM NORTH TEXAS TO EASTERN IOWA AT 08Z WITH WIDESPREAD SHOWERS ALONG AND AHEAD OF IT...THE MOST INTENSE IN SOUTH CENTRAL KANSAS AHEAD OF A WEAK SHORTWAVE TROF IN THE SOUTHWEST UPPER FLOW BETWEEN THE WESTERN UPPER LOWS AND SOUTHEASTERN CONUS RIDGING. STRONG LOW LEVEL THETA-E ADVECTION WILL ACCOMPANY THE INITIAL UPPER WAVE FOR WIDESPREAD PRECIPITATION TODAY...WITH THE GREATER COVERAGE LIKELY SHIFTING NORTH THIS AFTERNOON ALONG THE STALLING BOUNDARY WHERE SOME RESPECTABLE ISENTROPIC LIFT WILL CONTINUE. THE B.C. WAVE WILL PUSH THE ROCKIES UPPER WAVE EAST TONIGHT AND INDUCE SURFACE CYCLOGENESIS IN IOWA...WITH MOISTURE CONVERGENCE ALONG THE EASTWARD SURGING BOUNDARY BRINGING MORE PRECIPITATION TO THE AREA. PRECIPITABLE WATER VALUES WILL SURGE INTO THE 2 TO 2.5 INCH RANGE TODAY /NEAR THE HIGHEST LEVELS ON RECORD FOR TOP IN SEPTEMBER/ AND SUPPORT VERY EFFICIENT RAINFALL PRODUCTION. ALTHOUGH RATES MAY NOT BE NEAR THOSE OF THIS PAST EVENING IN THE CNK VICINITY...HEAVY AMOUNTS ARE STILL EXPECTED TO ACCUMULATE BY LATE TONIGHT. AS SEEN IN RECENT MODEL TRENDS...CONCERN IS NOW GREATER FOR NORTHERN AREAS WHERE THE SYNOPTIC SCALE FORCING MAY BE THE MOST PROLONGED...AND NOW WHERE ANTECEDENT CONDITIONS ARE RATHER MOIST. HAVE SPREAD THE FLOOD WATCH ACROSS THE ENTIRE AREA AS A RESULT. SHOULD SEE A GRADUAL END TO THE RAIN SATURDAY AS THE FRONT AND WAVE EXIT TO THE EAST AND SOUTH...BUT WOULD NOT AT ALL BE SURPRISED TO SEE MORE RIVERS RISE BEYOND SATURDAY MORNING. WILL LET LATER SHIFTS DECIDED ON STRETCHING THE WATCH AS THE RAINFALL AMOUNTS AND LOCATIONS ARE REALIZED. A MORE SOUTHERN AND EASTERN TRACK FOR IKE IS ALSO SHOWING ITSELF...THOUGH FAR SOUTHEASTERN AREAS SHOULD SEE SOME RAINFALL FROM IT. HAVE TIGHTENED THE POP GRADIENT FOR SATURDAY NIGHT AND SUNDAY. SHOULD FINALLY SEE SOME SUNSHINE SUNDAY AS LARGE SCALE SUBSIDENCE TAKES HOLD BEHIND THE DEVELOPING LONGWAVE TROF. 65 AVIATION... TAF SITES HAVE SEEN A SMALL WINDOW OF IMPROVEMENT OVER THE LAST SEVERAL HOURS WITH LIGHT DRIZZLE AND VFR CONDITIONS. EXPECT THIS TO BE SHORT-LIVED AS EXPANSIVE PRECIPITATION SHIELD FROM NORTHERN OKLAHOMA INTO CENTRAL KANSAS SHIFTS INTO THE AREA. ANTICIPATE MVFR CONDITIONS TO RETURN BETWEEN 06-08Z. IFR CONDITIONS WILL BE POSSIBLE WITHIN THE HEAVIEST ACTIVITY. WILL NEED TO MONITOR MHK FOR IFR CONDITIONS THE NEXT FEW HOURS AS ENHANCED PRECIP BAND SHIFTS CLOSER. FORECAST CONTINUES AN EXTENDED DURATION OF RAINFALL PERIODS DURING THE TAF FORECAST...SO EXPECT MAINLY MVFR CONDITIONS THROUGH SATURDAY EVENING WITH IFR POSSIBLE IN HEAVIER ACTIVITY. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 7 AM SATURDAY FOR KSZ008-KSZ009-KSZ010-KSZ011- KSZ012-KSZ020-KSZ021-KSZ022-KSZ023-KSZ024-KSZ026-KSZ034-KSZ035- KSZ036-KSZ037-KSZ038-KSZ039-KSZ040-KSZ054-KSZ055-KSZ056-KSZ058- KSZ059. && BOUSTEAD
Hazardous weather outlook, Sep 12, 11:17 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1117 AM CDT FRI SEP 12 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-131630- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1117 AM CDT FRI SEP 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD RAIN...SOME LOCALLY HEAVY WILL CONTINUE ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. THIS WILL CONTINUE TO LEAD TO LOCALIZED FLOODING OF CREEKS AND RIVERS INTO THE WEEKEND. A FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO THE SOUTH OF A LINE FROM EMPORIA TO LAWRENCE...OR ALONG AND EAST OF THE KANSAS TURNPIKE. THE THREAT FOR SEVERE WEATHER WILL BE ANYTIME TODAY BEFORE 8 PM THIS EVENING. ISOLATED TORNADOES ARE THE MAIN SEVERE WEATHER HAZARD TODAY. A NEARLY STATIONARY BOUNDARY EXTENDS ACROSS NORTHEAST KANSAS TODAY. TO THE SOUTH OF THE BOUNDARY...THE ATMOSPHERE IS WARM AND VERY HUMID. DUE TO FAVORABLE LOW LEVEL SHEAR NEAR THIS BOUNDARY...AND AN INCREASINGLY UNSTABLE AIRMASS THIS AFTERNOON...AN ISOLATED SUPERCELL AND ASSOCIATED TORNADO THREAT MAY DEVELOP OVER EAST CENTRAL KANSAS TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW CREEKS AND RIVERS MAY CONTINUE TO FLOOD INTO THE WEEKEND...ESPECIALLY IN PORTIONS OF EAST CENTRAL KANSAS WHERE THE REMNANTS OF HURRICANE IKE COULD BRING ADDITIONAL MODERATE AMOUNTS OF RAIN. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED ACROSS EAST CENTRAL KANSAS TODAY. BOUSTEAD
In the hours before
Local storm report, Sep 12, 9:28 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
928 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM FLOOD HARTFORD 38.31N 95.96W
09/12/2008 LYON KS TRAINED SPOTTER
4.40 INCHES OF RAIN IN LAST 24 HOURS. COUNTY ROAD 110
UNDERWATER.
&&
JLLocal storm report, Sep 12, 9:43 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
943 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD EMPORIA 38.40N 96.18W
09/12/2008 LYON KS LAW ENFORCEMENT
WATER QUICKLY FLOWING OVER ROAD 155. SOUTH OF HIGHWAY 99.
&&
JLLocal storm report, Sep 12, 11:08 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1108 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HEAVY RAIN 4 WNW OLPE 38.28N 96.24W
09/12/2008 M3.80 INCH LYON KS TRAINED SPOTTER
FELL IN 12 HOURS.
&&
JLLocal storm report, Sep 12, 11:31 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1131 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM HEAVY RAIN SSE OLPE 38.26N 96.16W
09/12/2008 M4.25 INCH LYON KS TRAINED SPOTTER
24 HOUR RAINFALL
&&
JLLocal storm report, Sep 12, 11:36 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1136 AM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 4 SSE OLPE 38.22N 96.14W
09/12/2008 M4.50 INCH LYON KS TRAINED SPOTTER
RAINFALL SINCE 5PM OF PREVIOUS EVENING.
&&
JLLocal storm report, Sep 12, 12:50 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1250 PM CDT FRI SEP 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM HEAVY RAIN 5 SW HARVEYVILLE 38.73N 96.01W
09/12/2008 M3.00 INCH LYON KS TRAINED SPOTTER
12 HOUR RAINFALL.
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:00 PM CDT | Areal Flood Advisory | TOP | Cloud, Republic | 2 hr |
| Sep 11, 8:52 PM CDT | Flash Flood Warning | TOP | Cloud | 3 hr |
| Sep 11, 10:40 PM CDT | Areal Flood Advisory | TOP | Clay, Cloud, Ottawa | 110 min |
| Sep 12, 5:18 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey, Lyon | 4 hr |
| Sep 12, 8:59 AM CDT | Flash Flood Warning | TOP | Lyon | 4 hr |
| Sep 12, 9:03 AM CDT | Areal Flood Warning | TOP | Anderson, Coffey | 6 hr |
| Sep 12, 9:15 AM CDT | River Flood Warning | TOP | Cloud | 29 hr |
| Sep 12, 9:56 AM CDT | River Flood Warning | TOP | Franklin | 3 days |
| Sep 12, 9:56 AM CDT | River Flood Warning | TOP | Anderson, Franklin | 57 hr |
| Sep 12, 10:45 AM CDT | Areal Flood Advisory | TOP | Douglas, Jackson, Jefferson, Shawnee | 2 hr |
| Sep 12, 10:55 AM CDT | Areal Flood Warning | TOP | Osage | 2 hr |
| Sep 12, 11:12 AM CDT | Areal Flood Advisory | TOP | Dickinson, Geary, Morris, Pottawatomie, Riley | 2 hr |
| Sep 12, 12:59 PM CDT | Areal Flood Warning | TOP | Lyon | 2 hr |
| Sep 12, 2:10 PM CDT | River Flood Warning | TOP | Lyon | 5 days |
| Sep 12, 2:10 PM CDT | River Flood Warning | TOP | Coffey, Lyon | 6 days |
| Sep 12, 2:42 PM CDT | River Flood Warning | TOP | Franklin, Osage | 54 hr |
| Sep 12, 3:01 PM CDT | Areal Flood Advisory | TOP | Brown | 119 min |
| Sep 12, 3:43 PM CDT | Areal Flood Warning | TOP | Lyon | 3 hr |
| Sep 12, 4:11 PM CDT | Areal Flood Warning | TOP | Coffey, Douglas, Franklin, Osage | 12 hr |
| Sep 12, 4:27 PM CDT | Tornado Warning | TOP | Douglas | 48 min |
| Sep 12, 5:14 PM CDT | Tornado Warning | TOP | Douglas | 28 min |
| Sep 12, 5:34 PM CDT | Areal Flood Warning | TOP | Jefferson | 3 hr |
| Sep 12, 6:29 PM CDT | Areal Flood Warning | TOP | Lyon | 3 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.